H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


Terlipressin-Induced Peripheral Cyanosis in a Patient with Liver Cirrhosis and Hepatorenal Syndrome

Challenging differential diagnosis, Adverse events of drug therapy

Chi-Wen Chiang, Yun-Ju Lin, Yaw-Bin Huang

(Division of Pharmacy, Pingtung Hospital, Ministry of Health and Welfare, Pingtung, Taiwan)

Am J Case Rep 2019; 20:5-9

DOI: 10.12659/AJCR.913150

Published: 2019-01-02


BACKGROUND: Hepatorenal syndrome (HRS), which is a type of functional renal impairment, is one of the most serious complications in patients with liver cirrhosis. Terlipressin can induce splanchnic vasoconstriction, which increases the renal blood flow and has beneficial effects on HRS. However, terlipressin administration may cause serious ischemic complications such as skin ischemia, peripheral gangrene, and ischemic bowel necrosis. Here, we report a case of peripheral cyanosis following terlipressin administration in a cirrhotic patient with HRS.
CASE REPORT: The patient was a 65-year-old male. He was considered to have type-1 HRS, and thus, terlipressin was administered. However, peripheral cyanosis involving the fingers, toes, area around an umbilical hernia, and scrotum was noted. Thus, terlipressin administration was discontinued. Subsequently, his condition rapidly improved.
CONCLUSIONS: We reported a case of peripheral cyanosis following terlipressin administration, which resolved after discontinuation of terlipressin administration. It is important to recognize the early signs of side effects and discontinue the administration of the suspected drug immediately.

Keywords: hepatorenal syndrome, Liver Cirrhosis, Paracentesis



Back